MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE SPECIFIC ANTIGEN (PSA); TOTAL PROSTATE SPECIFIC ANTIGEN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE SPECIFIC ANTIGEN (PSA); TOTAL PROSTATE SPECIFIC ANTIGEN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.Calibrations and quality control (qc) results were valid.Siemens is reviewing instrument log files for potential instrument problems.The customer stated that the sample that produced the initial discordant psa result did not produce any other discordant results for other tests performed with that sample.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the instructions for use (ifu) states: "warning do not predict disease recurrence solely on serial psa values." "specimens obtained from patients undergoing prostate manipulation, especially needle biopsy and transurethral resection, may show erroneously high results.Care should be taken that psa samples are drawn before these procedures are performed.".
 
Event or Problem Description
A customer obtained a discordant high result for a patient sample using atellica im prostate specific antigen (psa).The result was reported and the physician questioned the result.The same sample was retested on the same day using 2 other atellica im instruments and results were lower than the initial elevated result.A new sample was collected from the patient and was tested on 2 other atellica im instruments.These results were also lower than the initial elevated result.A corrected report was provided to the physician, but it is unknown which of the retest results were reported.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, high atellica im psa result.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2020-00405 on 10/15/2020.Additional information - 12/14/2020.Section h4 of this report has been updated to include the device date of manufacture (03/25/2020).Siemens completed investigation for a discordant high result for a patient sample using atellica im prostate specific antigen (psa).The physician questioned the results and a repeat of the same sample on two different atellica im systems, produced low results as expected.The patient had additional tests performed on the atellica im system and upon repeat of all of them everything matched with the initial results.Siemens reviewed customer calibration and quality control data; data was found to be acceptable and within insert ranges.Siemens reviewed all available instrument information associated with this patient sample.All sample and reagent aspirations were successfully completed and did not show any anomalies in the traces.No errors are shown in the icdebug log during processing of the sample.The available data does not indicate a hardware issue caused the discordant results.Approximately two months later the same sample was repeated for psa on the initial atellica im system that had produced the initial high result; a high result was not replicated.Customer sample handling details were not available, but the sample was received aliquoted and did not contain gel separator.While there is insufficient information to determine the cause of the initial non reproducible high atellica im psa result obtained, siemens cannot rule out preanalytical factors or sample handling as a possible cause.Preanalytical variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.Based on the information provided, siemens did not identify a product problem.Customer is operational.No further investigation is required.The investigation findings and conclusion codes have been updated to reflect the investigation results.Reference section h6 of this report for the final codes for this event.

Brand Name
ATELLICA IM PROSTATE SPECIFIC ANTIGEN (PSA)
Common Device Name
TOTAL PROSTATE SPECIFIC ANTIGEN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10682680
Report Number1219913-2020-00405
Device Sequence Number3141381
Product Code MTF
UDI-Device Identifier00630414599816
UDI-Public00630414599816
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P950021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2021
Device Model NumberN/A
Device Catalogue Number10995663
Device Lot Number307
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR